I just found out my aneurysm has settled in to my optical nerve (that's what my pcp tells me). He is the only one giving me any answers. Could this be cause of my eyesight getting slowly worse. My pcp also said I have inflamed temporal arteries which if left untreated could cause blindness so he put me on Prednisone in hopes of getting the inflammation down. He also put me on Metoprolol for high blood pressure.
Yes, if you have an aneurysm around your optic nerve, it can cause pressure on the nerve and affect your vision. Also, as your PCP said, temporal arteritis can also affect and steroids are the treatment of choice for it. High blood pressure too can affect vision and hence should be kept under control. You must give up smoking if you do, and reduce your alcohol intake.
Depending on the site and size of the aneurysm, and whether it can be surgically approached or not the surgeon decides whether it is safe to operate or not. Sometimes, the only choice is to wait and watch and intervene if there is a threat for bleed. Please discuss this with your PCP and neurologist/neurosurgeon. Take care!
The medical advice given should not be considered a substitute for medical care provided by a doctor who can examine you. The advice may not be completely correct for you as the doctor cannot examine you and does not know your complete medical history. Hence this reply to your post should only be considered as a guiding line and you must consult your doctor at the earliest for your medical problem.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.